Facebook Pixel

Stopping birth control

By February 1, 2012 - 10:13am
Rate This

I had been on birth control for JUST over 2 months, I ended up losing the package, and had unprotected sex a few times. Since I cannot find the pills, I cannot take them, and I'm worried about pregnancy. Yesterday I woke up to terrible cramps, and then bleeding, almost as if I'm having my period (more blood than my periods ON birth control, not quite as much as my periods when NOT on birth control), the bleeding is still happening today. However having a period wouldn't make sense because I JUST finished my period last week and I'm wondering if this could be a sign of pregnancy? Or does this normally happen after stopping birth control, even only for 2 months?

Add a Comment1 Comments

EmpowHER Guest

Hi Funkadelic,

Thank you for your question and welcome to Empowher. It is common to have irregular periods after stopping birth control so your explanation of what is happening is not uncommon. It may take several months to return to a regular cycle after stopping birth control. Since you are bleeding, this is a good sign of “not pregnant”. If you still have concerns, you can always take a pregnancy test to be sure.

I hope this helps. Keep us posted on your results.


February 3, 2012 - 11:06am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!